On Lyapunov stability of scalar stochastic time-delayed systems

Ehsan Samiei, Shahab Torkamani, Eric A. Butcher

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


In this paper, we obtain an analytical Lyapunov- based stability conditions for scalar linear and nonlinear stochastic systems with discrete time-delay. The Lyapunov–Krasovskii and Lyapunov–Razumikhin methods are applied with techniques from stochastic calculus to obtain the regions of mean square asymptotic stability in the parameter space. Both delay-independent and delay-dependent stability conditions are analyzed corresponding to both additive and multiplicative stochastic Brownian motion excitation in the Ito form. It is also shown that the derived sufficient conditions are less conservative in comparison with other numerical LMI-based Lyapunov approaches. A range of different stability charts are obtained based on the derived Lyapunov-based stability criteria, which are also compared with numerical first and second moment stability boundaries computed using the stochastic semidiscretization method. A Lipschitz condition is used to treat nonlinear functions of the current and delayed states.

Original languageEnglish (US)
Pages (from-to)64-80
Number of pages17
JournalInternational Journal of Dynamics and Control
Issue number1
StatePublished - Mar 1 2013


  • Brownian motion process
  • Lyapunov–Krasovskii functional
  • Lyapunov–Razumikhin function
  • Mean square stability
  • Semidiscretization
  • Time-delay

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Civil and Structural Engineering
  • Modeling and Simulation
  • Mechanical Engineering
  • Control and Optimization
  • Electrical and Electronic Engineering


Dive into the research topics of 'On Lyapunov stability of scalar stochastic time-delayed systems'. Together they form a unique fingerprint.

Cite this